MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Prolapse (2475)
Date of Event 09/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient has a planned explant of the intraocular lens (iol) from the right eye scheduled for (b)(6) 2022, due to the patient's vision being very poor in regard to both distance and reading.Reportedly the patient was unable to see street signs in the distance, as well as it being very difficult to see computer screens.The symptoms started on (b)(6) 2022.Through follow-up, it was learned that the iol was explanted on (b)(6) 2022.Another johnson & johnson iol was implanted as replacement (same model, different diopter of +10.5).A second incision was needed.There was patient injury of mild intraoperative iris prolapse.The iris was "reposited" by the surgeon.At one day post-operative the patient reports no ocular discomfort in the right eye.The patient states that vision is "okay" in the right eye and can make things out and see a little better, but vision is still blurry.The device was discarded.No further information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that "g4" field which should have been populated with "no" was inadvertently left blank on the initial mdr; therefore, the information has been corrected in this supplemental mdr report and the following fields have been updated accordingly: section g4: combination product: no.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16153569
Report Number3012236936-2023-00051
Device Sequence Number7470316
Product Code MFK
UDI-Device Identifier05050474560468
UDI-Public(01)05050474560468(17)221126
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/26/2022
Device Model NumberZLB00
Device Catalogue NumberZLB00U0095
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale